Hail, Clarion
- When
- April 3, 1:43 PM EST
- Where
- Clarion County, Clarion
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.217, -79.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 3, 1:32 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT MON APR 3 2006 .SHORT TERM (REST OF TODAY)... MADE LATEST UPDATE TO DROP TORNADO WATCH FROM SOME EAST CENTRAL OHIO COUNTIES, AS THREATENING LINE OF THUNDERSTORMS IS EAST OF THE AREA. WITH RADAR SHOWING MAIN THREAT EAST OF PITTSBURGH, EXPECT TO BE CLEARING ADDED COUNTIES IN NEXT HOUR OR SO. && .PREVIOUS DISCUSSION... (ISSUED 1103 AM EDT MON APR 3 2006) SHORT TERM (REST OF TODAY)... FORECASTED UPDATED TO INCLUDE TORNADO WATCH HEADLINE AND MENTION OF SEVERE THUNDERSTORMS THIS AFTERNOON UNTIL 5 PM. RADAR SHOWS THREATENING BAND OF THUNDERSTORMS NOW DEVELOPING OVER CENTRAL OHIO. THESE WILL BE MOVING EAST THIS AFTERNOON. PREVIOUS DISCUSSION... (ISSUED 323 AM EDT MON APR 3 2006) SHORT-TERM (TODAY THROUGH TUESDAY) WARM FRONT PUSHING THROUGH AREA THIS MORNING WITH BAND OF SHOWERS MOVING ACROSS ERN CWA. COLD FRONT ACROSS ILLINOIS WILL SWEEP EAST TODAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ESPECIALLY EARLY AFTERNOON WITH FRONT. STRONG SURFACE LOW ACROSS LAKE MICHIGAN WILL MOVES ACROSS LAKES TONIGHT WITH WRAP AROUND MOISTURE CONTINUING SHOWERS. WITH MUCH COLDER AIR COMING IN BEHIND SYSTEM WILL BE SOME SNOW SHOWERS WITH LIGHT ACCUMULATION IN THE HIGHER ELEVATIONS. SHOWERS CHANCE IN NORTHWEST FLOW WILL CONTINUE TUESDAY WITH MUCH COOLER TEMPERATURES. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... CLOSED H5 LOW SWEEPS DOWN INTO CWA FROM MICHIGAN LATER TUESDAY BRINGING 850 MB TEMPERATURES DOWN TO -8C TO -10C TUESDAY NIGHT INTO WEDNESDAY. CONTINUED RAIN AND THEN SNOW SHOWERS SHOWERS TUESDAY NIGHT INTO WED ESPECIALLY HIGHER ELEVATIONS WHERE LIGHT ACCUMULATION POSSIBLE. LOWERED TEMPERATURES QUITE A BIT WEDNESDAY FOLLOWING COLDER GFS. RIDGE OF HIGH PRESSURE WEDNESDAY NIGHT INTO THURSDAY THEN ANOTHER SYSTEM MOVES OUT OF THE PLAINS STATES FOR LATE WEEK. AVIATION... UPPER TROUGH WILL MOVE EASTWARD ACROSS THE OHIO VALLEY TODAY AND TONIGHT WITH ASSOCIATED SURFACE LOW TRACKING JUST NORTH OF FORECAST AREA. WARM FRONT AND BAND OF RAIN SHOWERS IS PRESENTLY IS PUSHING NORTHEAST INTO WESTERN PA. EXPECT GENERALLY VFR CONDITIONS EARLY THIS MORNING BUT BRIEFLY LOWERING TO MVFR IN RAIN SHOWERS. SURFACE WINDS INITIALLY FROM THE SOUTHEAST WILL BECOME SOUTH BEHIND WARM FRONT AND THEN SOUTHWEST BY LATE MORNING WITH GUSTS AROUND 30 KNOTS AS STRONGER WINDS ALOFT MIX DOWN. EXPECT LINE OF THUNDERSTORMS TO FORM AHEAD OF COLD FRONT AROUND MIDDAY INTO THE AFTERNOON...SO MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS. AFTER COLD FRONTAL PASSAGE LATER THIS AFTERNOON...WEST WINDS WILL GUST TO AROUND 30 KT WITH CEILINGS AROUND 3000 FEET AND VISIBILITY FREQUENTLY LOWERING TO 3 TO 5SM IN RAIN SHOWERS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 938 AM EDT MON APR 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-041345- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 938 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY WITH THE PRIMARY SEVERE THREAT FROM LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT OF SEVERE THUNDERSTORMS WILL END WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1236 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL WOODSFIELD 39.76N 81.12W
04/03/2006 E0.75 INCH MONROE OH TRAINED SPOTTER
SKYWARN OBSERVER REPORTED LARGE MARBLE SIZED HAIL AND
GUSTY WINDS.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1241 PM EDT MON APR 3 2006 PAZ021-029-WVZ002>004-031745- ALLEGHENY PA-BROOKE WV-MARSHALL WV-OHIO WV-WASHINGTON PA- 1241 PM EDT MON APR 3 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY...WASHINGTON...BROOKE...OHIO AND MARSHALL... AT 1238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHANY TO 9 MILES SOUTHWEST OF WOODLANDS...OR ALONG A LINE EXTENDING FROM BETHANY TO 3 MILES SOUTHEAST OF ROUND BOTTOM...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRIDGEVILLE...CANONSBURG...CARNEGIE...CLAYSVILLE...MCDONALD...MCKEES ROCKS...MOUNT LEBANON...OAKDALE...PERRYSVILLE... UPPER SAINT CLAIR...WASHINGTON...BETHANY...BETHLEHEM... MOUNDSVILLE...AND WEST LIBERTY HAIL UP TO ONE HALF INCH IS EXPECTED WITH THESE STORMS. WINDS MAY GUST UP TO 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 124 PM EDT MON APR 3 2006 PAZ008-009-014-015-022-031830- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-VENANGO PA- 124 PM EDT MON APR 3 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO...FOREST...CLARION...BUTLER AND ARMSTRONG... AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF OIL CREEK STATE PARK TO 5 MILES SOUTHWEST OF MARS...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF OIL CREEK STATE PARK TO WEXFORD...MOVING EAST AT 40 MPH. HAIL UP TO ONE HALF INCH IS EXPECTED WITH THESE STORMS. WINDS MAY GUST UP TO 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
152 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL BUTLER 40.86N 79.90W
04/03/2006 E0.75 INCH BUTLER PA AMATEUR RADIO
AMATEUR RADIO REPORTED THREE QUATER INCH HAIL IN BUTLER
NEAR ROUTE 422.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL WEST MIFFLIN 40.36N 79.91W
04/03/2006 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
SKYWARN OBSERVER REPORTED QUARTER 1.00 INCH HAIL IN CITY
OF WEST MIFFLIN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 NE NEW BETHLEHEM 41.04N 79.27W
04/03/2006 M0.88 INCH CLARION PA AMATEUR RADIO
PUBLIC REPORTED 0.88 INCH HAIL IN TYLERSBURG, CLARION
COUNTY.
&&The Pittsburgh radar (KPBZ), 103 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501279.